Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Took fish oil capsule with B12 and magnesium. Had coffee and throat was burning. Related?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
hello, i just took a fish oil capsule with b-12 and magnesium. i have done this many times. this time i took them with coffee and now my throat is on fire. does the coffee react with the fish oil or? thanks
not a follow up but another question. also i have had a total hip replacement on both sides. oddly, i am now 1 1/2" shorter than i always had measured. is it typical to lose height with hip replacement? thanks
Posted Wed, 9 Oct 2013 in Medicines and Side Effects
Answered by Dr. Yogesh D 21 minutes later
Brief Answer:
Quite possible. Drink water. Rush to ER

Detailed Answer:

Thank your for posting your question.

It is quite possible that the fish oil capsule had an interaction with the coffee. Or you may be having an allergic reaction to fish oil.

There is no literature available which says coffee can have interactions with fish oil.

So I suggest you drink water in sips (preferably cold water), and please go to a hospital/ER as soon as possible to see how bad the condition is.

If it is an allergic reaction and gets worse then you might have breathing difficulties, hence I am urging you to go to the ER to be on the safer side.

If you feel it is not that severe and you are able to tolerate that, then you might consider swallowing a local anesthetic syrup which will make the burning go away. But I would still suggest you see a doctor at the earliest.

Hope this answers your question. Please feel free to write to me if you have any more questions or doubts.

Wishing you speedy recovery.

Dr. Yogesh. D
Above answer was peer-reviewed by
Follow-up: Took fish oil capsule with B12 and magnesium. Had coffee and throat was burning. Related? 4 days later
thank you. please answer my question about loss of height from hip replacements. thanks
Answered by Dr. Yogesh D 13 hours later
Brief Answer:
Yes, hip replacement can cause loss of height.

Detailed Answer:

Thank you for writing back,

Pardon me for not addressing the question about hip replacement, when I started writing the answer your second question was not yet posted hence I missed it out.

I am happy to know that you are fine and hope you did not have any major problem because of the fish oil.

To answer your question. Yes, hip replacement can indeed cause some loss of height, this is because the femoral(thigh bone) head and neck are replaced with a metallic head and neck, which generally are made in standard sizes, as each individual is unique, an exact fit may not be possible, even if the head is of the right size, the neck generally is shorter hence there will be some amount of loss of height.

I hope this clarifies your concern. Than you again for writing to us with your health concern and I hope we have been able to help you with your problem.

If you don't have any further questions, please close this query and rate the answer.

Wishing you good health.

Warm regards,
Dr. Yogesh.D
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor